Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 4, 2003, 1:57 AM EST for Belmont County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2003, 1:57 AM EST (06:57 UTC)
- Expired
- Feb 4, 2003, 6:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 040702 FFWPBZ OHC013-041100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 157 AM EST TUE FEB 4 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 600 AM EST * AT 157 AM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING DUE TO AN ICE JAM BREAK ALONG MCMAHON CREEK BETWEEN GLENCOE AND NEFFS. OTHER TOWNS THAT CAN BE AFFECTED ARE ST. JOE... MCCLAINVILLE...AND BELLAIRE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
2 follow-up statements
000 WGUS71 KPBZ 040817 FFSPBZ OHC013-040915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EST TUE FEB 4 2003 THE FLASH FLOOD WARNING CONTINUES UNTIL 600 AM FOR BELMONT COUNTY. STATE ROUTE 149 WAS CLOSED NEAR NEFFS DUE TO FLOODING ALONG THE MCMAHON CREEK. RAIN WILL BE ENDING IN THIS AREA BY DAWN...HOWEVER CONTINUED RUNOFF COULD CAUSE ADDITIONAL FLOODING. $$
000 WGUS71 KPBZ 041219 FFSPBZ OHC013-041245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 650 AM EST TUE FEB 4 2003 ...FLASH FLOOD UPDATE FOR BELMONT COUNTY OHIO... THE FLASH FLOOD WARNING FOR BELMONT COUNTY OHIO HAS EXPIRED. BELMONT COUNTY EMERGENCY MANAGEMENT HAS REPORTED THAT THE ICE ON MCMAHON AND WHEELING CREEKS HAS FLOWED INTO THE OHIO RIVER...AND THESE CREEKS ARE RUNNING WITHIN THEIR BANKS. NOAA NATIONAL WEATHER SERVICE IS CONTINUING THE FLOOD WATCH FOR BELMONT COUNTY OHIO...AS OTHER CREEKS IN THIS COUNTY REMAIN LADEN WITH ICE...FOR EXAMPLE CAPTINA CREEK THAT EMPTIES INTO THE OHIO RIVER NEAR POWHATAN POINT. BEWARE OF ICE JAMMING...THAT CAN CAUSE A FAST RISE IN RIVER LEVELS TODAY...AND POSSIBLE FLOODING. THE FLOOD WATCH ALSO CONTINUES FOR NEIGHBORING MONROE COUNTY OHIO... AND MARSHALL AND OHIO COUNTIES WEST VIRGINIA. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 9:13 PM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 3, 9:13 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EST MON FEB 3 2003 CHANGING HIGH WIND WATCH TO WIND ADVISORY 4AM TO 4PM TUE. CLD FNT SWEEPS ACROSS FA FROM 10Z TO 14Z. SOME MIXING AHEAD MAY BRING SOUTH WINDS TO ADVISORY SPEEDS. WEST WINDS BEHIND FNT SHOULD GUST TO 50 MPH IN THE HIGHER ELEVATIONS. OTHER MINOR ADJUSTMENTS TO TEMPS. FCSTID = 18 PIT 44 45 16 26 / 100 70 30 30 HLG 48 47 16 27 / 100 60 30 30 MGW 51 46 17 26 / 100 70 30 30 ZZV 46 46 16 26 / 100 60 30 30 PHD 46 46 16 26 / 100 60 30 30 FKL 36 41 15 24 / 100 90 40 30 DUJ 36 41 15 24 / 100 90 40 30 LBE 45 44 15 26 / 100 80 40 30 BTP 36 41 15 24 / 100 90 40 30 IDI 45 44 15 26 / 100 80 40 30 ODM 45 44 16 28 / 100 80 40 30 .PBZ... MD...WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES OHZ059...OHZ069. PA...WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES PAZ023...PAZ030...PAZ032. WV...FLOOD WATCH FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES WVZ003>004. WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES WVZ023...WVZ041.
Hazardous weather outlook, Feb 3, 5:41 AM EST, 20 hours 16 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 541 AM EST MON FEB 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A STRONG STORM SYSTEM WILL MOVE TOWARD THE AREA TODAY. THIS SYSTEM WILL BRING RAIN...WHICH MAY BE HEAVY AT TIMES...THE CHANCE FOR THUNDERSTORMS AND GUSTY WINDS TONIGHT. IF SIGNIFICANT RAINFALL DOES OCCUR...IT WILL ERODE SOME OF THE ICE CURRENTLY ON RIVERS AND STREAMS. ICE JAM FLOODING COULD RESULT IF ENOUGH RAIN IS PRODUCED. THE WINDS ASSOCIATED WITH THIS STORM WILL INCREASE OVERNIGHT. THE STRONGEST WINDS WILL BE IN THE RIDGES WERE WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT...
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.